Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Dark patches on legs above ankles, no pain. Have the habit of sleeping with legs crossed and upright. What is the cause?

hello i have noticed some dark patches which have appeared on my legs just above ankles , i don t have any pain is it due to swelling in vascular veins, or could it be due to my posture while sleeping, i tend to sleep by crossing my legs facing upright, so the pressure of one leg could have formed this patch? please kindly answer
Asked On : Thu, 31 May 2012
Answers:  1 Views:  311
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General Surgeon 's  Response
It is very unlikely that your sleeping posture is causing the dark patches. If you see prominent and tortuos veins over leg on standing then these lesions can be due to varicose vein (swelling in veins). If you do not have pain or swelling in leg on prolonged standing, if you do not have dilated and tortuos veins then it is very unlikely that you have problem in veins causing the dark patches. I suggest that you seek an opinion from a dermatologist.
Answered: Sat, 9 Jun 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor